MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G31453
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.G5) similar to device under 510(k) k061670.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the user opened the package found that the front end of the lunderquist wire guide was releasing patient outcome: n/a - this observation was made prior to patient contact.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Name and address for importer site: (b)(4).Summary of investigational findings: the wire guide was returned inside original holder.The safety wire was broken and approx.5cm of the coils had unraveled.However, a remnant of the safety wire in the welding clearly indicated a welding according to specifications, ie the coils had been properly attached to the safety wire.The holder was clearly contaminated, despite reported that the damaged wire guide was discovered, when "the user opened the package".Based on these findings it is suggested that the wire guide was exposed to manipulation beyond its intended design, maybe during attempts to curve the wire during preparation.No evidence to suggest that this wire guide device was not manufactured according to specifications and nothing indicates that it did not perform as intended.Cook medical will continue to monitor for similar events.

Brand Name
LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6696365
Report Number3002808486-2017-01434
Device Sequence Number13466953
Product Code DQX
UDI-Device Identifier00827002314535
UDI-Public(01)00827002314535(17)220321(10)E3563515
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31453
Device Catalogue NumberTSMG-35-260-LES
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/15/2017
Device Age3 MO
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer06/15/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1